Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 1, NWS Gaylord, MI

January 14, 200714 counties in Michigan

NWS Gaylord, MI issued this snow advisory at Jan 14, 2007, 4:06 PM EST for 14 counties in Michigan. It took effect at Jan 15, 2007, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 4:06 PM EST (21:06 UTC)
In effect from
Jan 15, 2007, 1:00 AM EST
Expired
Jan 15, 2007, 8:20 AM EST
In force
7 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Otsego County, MI, Presque Isle County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 31 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 142106
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EST SUN JAN 14 2007

...HEAVY SNOW EXPECTED OVERNIGHT AND MONDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY WILL TRACK NORTHEAST JUST NORTH OF THE OHIO
VALLEY TONIGHT THROUGH MONDAY. AS THIS STORM SYSTEM PASSES
THROUGH THE REGION...A BAND OF HEAVY SNOW IS EXPECTED TO DEVELOP
ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN...MAINLY SOUTH OF
MICHIGAN ROUTE 55...AS WELL AS AREAS ALONG THE LAKE HURON
SHORELINE FROM ALPENA TO WEST BRANCH.

MIZ024-030-035-036-041-042-151115-
/O.UPG.KAPX.WS.A.0001.070115T0600Z-070115T1700Z/
/O.NEW.KAPX.HS.W.0001.070115T0600Z-070115T1700Z/
ALPENA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
406 PM EST SUN JAN 14 2007

...HEAVY SNOW WARNING IN EFFECT FROM 1 AM TO 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST MONDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT AND
BECOME HEAVY FOR AREAS ALONG AND SOUTH OF MICHIGAN ROUTE 55...AS
WELL AS PORTIONS OF NORTHEAST LOWER MICHIGAN. TOTAL SNOW
ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE IN THE WARNING AREA
BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ029-031>034-151115-
/O.NEW.KAPX.HS.W.0001.070115T0600Z-070115T1700Z/
OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...MIO...MANISTEE...CADILLAC...LAKE CITY...
HOUGHTON LAKE
406 PM EST SUN JAN 14 2007

...HEAVY SNOW WARNING IN EFFECT FROM 1 AM TO 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST MONDAY. 

SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT AND
BECOME HEAVY FOR AREAS ALONG AND SOUTH OF MICHIGAN ROUTE 55...AS
WELL AS PORTIONS OF NORTHEAST LOWER MICHIGAN. TOTAL SNOW
ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE IN THE WARNING AREA
BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ018-020>023-025>028-151115-
/O.NEW.KAPX.SN.Y.0001.070115T0600Z-070115T1700Z/
PRESQUE ISLE-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING
406 PM EST SUN JAN 14 2007

...SNOW ADVISORY IN EFFECT FROM 1 AM TO 12 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM EST MONDAY. 

SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT. TOTAL
SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE IN THE ADVISORY
AREA BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MLR/BA
3 follow-up statements
000 
WWUS43 KAPX 150351
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1051 PM EST SUN JAN 14 2007

...HEAVY SNOW EXPECTED OVERNIGHT AND MONDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY WILL TRACK NORTHEAST JUST NORTH OF THE OHIO
VALLEY OVERNIGHT THROUGH MONDAY. AS THIS STORM SYSTEM PASSES THROUGH
THE REGION...A BAND OF HEAVY SNOW WILL DEVELOP ACROSS PORTIONS OF
NORTHERN LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF MICHIGAN ROUTE
55...AS WELL AS AREAS ALONG THE LAKE HURON SHORELINE FROM ALPENA
TO WEST BRANCH.

MIZ024-029>036-041-042-151700-
/O.CON.KAPX.HS.W.0001.070115T0600Z-070115T1700Z/
ALPENA-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...MIO...HARRISVILLE...MANISTEE...
CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...
GLADWIN...STANDISH
1051 PM EST SUN JAN 14 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT AND
BECOME HEAVY FOR AREAS ALONG AND SOUTH OF MICHIGAN ROUTE 55...AS
WELL AS PORTIONS OF NORTHEAST LOWER MICHIGAN. TOTAL SNOW
ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE IN THE WARNING AREA
BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ018-020>023-025>028-151700-
/O.CON.KAPX.SN.Y.0001.070115T0600Z-070115T1700Z/
PRESQUE ISLE-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING
1051 PM EST SUN JAN 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

SNOW WILL DEVELOP ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT. TOTAL
SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE IN THE ADVISORY
AREA BETWEEN MIDNIGHT TONIGHT AND NOON MONDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MR
000 
WWUS43 KAPX 150852
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST MON JAN 15 2007

...MODERATE SNOW WILL WIND DOWN THIS MORNING...

.AN AREA OF LOW PRESSURE OVER INDIANA WILL CONTINUE TO TRACK TO
THE NORTHEAST TODAY. AREAS OF MODERATE SNOW THIS MORNING WILL
DIMINISH BY MIDDAY AS THE LOW PRESSURE AREA PULLS AWAY FROM THE
REGION. 

MIZ031>033-151700-
/O.CAN.KAPX.HS.W.0001.000000T0000Z-070115T1700Z/
/O.EXA.KAPX.SN.Y.0001.000000T0000Z-070115T1700Z/
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY
352 AM EST MON JAN 15 2007

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HEAVY
SNOW WARNING HAS BEEN CANCELLED. 

EXPECT LIGHT TO OCCASIONALLY MODERATE SNOW TO CONTINUE ACROSS THE
ADVISORY AREA THIS MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2 TO 5 INCHES.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS AFTERNOON AND
EVENING...WITH SOME ADDITIONAL SNOW ACCUMULATION POSSIBLE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ024-029-030-034>036-041-042-151700-
/O.CON.KAPX.HS.W.0001.000000T0000Z-070115T1700Z/
ALPENA-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...MIO...HARRISVILLE...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
352 AM EST MON JAN 15 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PERIODS OF SNOW WILL CONTINUE ACROSS THE WARNING AREA THIS
MORNING...GRADUALLY DIMINISHING BY MIDDAY. TOTAL SNOW
ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES.   

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ016-017-019-151700-
/O.EXA.KAPX.SN.Y.0001.000000T0000Z-070115T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
352 AM EST MON JAN 15 2007

...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT LIGHT TO OCCASIONALLY MODERATE SNOW TO CONTINUE ACROSS THE
ADVISORY AREA THIS MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ018-020>023-025>028-151700-
/O.CON.KAPX.SN.Y.0001.000000T0000Z-070115T1700Z/
PRESQUE ISLE-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...MANCELONA...
GAYLORD...ATLANTA...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING
352 AM EST MON JAN 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EXPECT LIGHT TO OCCASIONALLY MODERATE SNOW TO CONTINUE ACROSS THE
ADVISORY AREA THIS MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE
FROM 2 TO 5 INCHES.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS AFTERNOON AND
EVENING...WITH SOME ADDITIONAL SNOW ACCUMULATION POSSIBLE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JK
000 
WWUS43 KAPX 151320
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
820 AM EST MON JAN 15 2007

...WIDESPREAD SNOW DIMINISHING BUT SOME LAKE EFFECT STILL TO
COME...

.LOW PRESSURE NEAR CLEVELAND WILL LIFT NORTHEAST AWAY FROM THE
CENTRAL GREAT LAKES TODAY. SNOWFALL WAS DIMINISHING AS THE SYSTEM
PULLED FURTHER AWAY.

SOME LAKE EFFECT SNOW SHOWERS WILL DEVELOP DURING THE DAY. WITH
NORTH WINDS...THE FAVORED AREAS FOR LAKE EFFECT ARE NEAR ALPENA
AND ROGERS CITY...AND NEAR AND WEST OF TRAVERSE CITY AND CADILLAC.
THERE IS THE POTENTIAL FOR 2 TO 3 INCHES OF ACCUMULATION TODAY IN
THESE AREAS...NOT ENOUGH TO JUSTIFY ANY WARNINGS OR ADVISORIES.

MIZ024-029-030-034>036-041-042-151430-
/O.CAN.KAPX.HS.W.0001.000000T0000Z-070115T1700Z/
ALPENA-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ALPENA...MIO...HARRISVILLE...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
820 AM EST MON JAN 15 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HEAVY
SNOW WARNING. WIDESPREAD SNOW IS ENDING. LAKE EFFECT SNOW COULD
BRING 2 TO 3 INCHES OF ACCUMULATION TODAY...PARTICULARLY FROM
ROGERS CITY TO ALPENA.

$$

MIZ016>023-025>028-031>033-151430-
/O.CAN.KAPX.SN.Y.0001.000000T0000Z-070115T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-
WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MANISTEE...
CADILLAC...LAKE CITY
820 AM EST MON JAN 15 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. WIDESPREAD SNOW IS ENDING. LAKE EFFECT SNOW COULD BRING
2 TO 3 INCHES OF ACCUMULATION TODAY...PARTICULARLY FROM ROGERS
CITY TO ALPENA...AND NEAR AND WEST OF TRAVERSE CITY AND CADILLAC.

$$

JZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 14, 12:35 PM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 14, 12:35 PM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1235 PM EST SUN JAN 14 2007

.UPDATE...HAVE OBVIOUSLY DECIDED TO PUT A PORTION OF THE CWA IN A
WINTER STORM WATCH FOR OVERNIGHT THROUGH MONDAY MORNING. HAVE
ESSENTIALLY FOCUSED ON PORTIONS OF NORTHEAST LOWER MICHIGAN WHERE
LAKE ENHANCEMENT OFF LAKE HURON MAY BOOST SNOW ACCUMULATIONS BETWEEN
MIDNIGHT AND NOON MONDAY INTO WARNING CRITERIA (6 INCHES/12 HOURS).
MAY ALSO BE HOISTING ADVISORIES FOR ADDITIONAL COUNTIES NEAR THE
WATCH...TIER OF COUNTIES ALONG THE M-55 CORRIDOR FROM MANISTEE TO
ROSCOMMON AND PERHAPS ADDITIONAL NE COUNTIES AROUND THE WATCH.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 1037 AM EST SUN JAN 14 2007

UPDATE...SFC ANALYSIS REVEALING WEAK NEARLY INDISCERNIBLE COLD
FRONT ACROSS THE UPPER PENINSULA AND ACROSS CENTRAL WISCONSIN...
WHILE HIGH PRESSURE ONCE AGAIN BUILDING SE OUT OF CANADA AND INTO
NRN MICHIGAN. PER 12Z APX SOUNDING...NOT NEARLY AS SATURATED IN THE
LOWER AND MID LEVELS ACROSS THE CWA THIS MORNING AS WAS INDICATED
YESTERDAY WITH BASICALLY SCT-BKN LOW AND MID CLOUD COVER OUT THERE
THIS MORNING. SO ASIDE FROM A COUPLE POCKETS OF LIGHT SNOW RUNNING
ACROSS THE SOUTHERN TIER OF COUNTIES LAST EVENING AND OVERNIGHT...
PRETTY MUCH HIGH AND DRY CURRENTLY ACROSS THE CWA.

FOR THE REST OF THE AFTERNOON...WITH COLDER BUT DRYER AIR GETTING
SLOWLY SUPPRESSED SOUTHWARD AND LOW LEVEL WINDS VEERING TO THE
N/NW...SHOULD EVENTUALLY GET SOME LIGHT LAKE EFFECT SNOW SHOWERS
GOING DURING THE AFTERNOON. BEST CHANCES LOOKING TO BE AROUND
WHITEFISH POINT...AND AREAS AROUND GRAND TRAVERSE BAY.
HOWEVER...FAIRLY LOW AND STRONG INVERSION HEIGHTS COMBINED WITH
DRYING AND MARGINALLY COLD TEMP PROFILES WILL KEEP LES COVERAGE AND
INTENSITY AT BAY.

BIGGER FORECAST CONCERN COMES OVERNIGHT THROUGH MONDAY MORNING. 06Z
AND 12Z NAM-WRF SOLUTIONS HAVE OF COURSE BEEN TRENDED THIS STORM
NORTHWARD AND STRONGER...TAKING THE SFC LOW UP THROUGH CLEVELAND
MONDAY MORNING AND NOW PRODUCING A DECENT SWATH OF 0.50 TO 0.75
INCHES OF QPF ACROSS THE S/E PORTION OF THE CWA THROUGH MONDAY
EVENING. IF CORRECT...AND CONSIDERING LAKE ENHANCEMENT POTENTIAL OFF
LAKE HURON...THIS SUGGESTS 5 TO 10 INCHES OF ACCUMULATION POTENTIAL
FOR THESE AREAS BASICALLY IN A 12 HOUR WINDOW FROM MIDNIGHT TONIGHT
THROUGH NOON MONDAY. DTX/GRR HAVE ALREADY EXPANDED WATCH
ACCORDINGLY. AM ALSO CONSIDERING PUTTING SRN TIER OF COUNTIES AND
PORTIONS OF NE LOWER MICHIGAN INTO A WATCH AS WELL EITHER WITH THE
MORNING UPDATE OR EARLY IN THE AFTERNOON. WOULD REALLY LIKE TO GET A
GOOD LOOK AT OTHER 12Z GUIDANCE AS WELL AS DO A BIT MORE REAL-TIME
ANALYSIS TO BEFORE MAKING JUMPING IN.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 325 AM EST SUN JAN 14 2007

DISCUSSION...OVERALL FORECAST BEGINNING TO COME INTO GREATER
CLARITY THROUGH EARLY IN THE WEEK AS NORTHERN STREAM ENERGY AND
SOUTHERN STREAM MOISTURE IMPACT MICHIGAN.  MAIN WEATHER FEATURE WILL
OCCUR LATER SUNDAY NIGHT INTO MONDAY...AS SURFACE LOW TRACKS ACROSS
THE OHIO VALLEY WHILE NORTHERN STREAM SHORTWAVE TROF PUSHES ACROSS
THE GREAT LAKES.  BIGGEST FORECAST QUESTION WILL REVOLVE AROUND
TRYING TO SORT OUT TO WHAT DEGREE DRY AIR ADVECTING IN FROM THE
NORTH WILL IMPACT SNOW/QPF INCREASING FROM THE SOUTH.

TODAY...RATHER BENIGN WINTER WEATHER ACROSS NORTHERN MICHIGAN TODAY.
1000-850MB WIND FIELDS REMAIN QUITE LIGHT...AND GRADUALLY WILL VEER
FROM NORTHWEST THIS MORNING TO NORTH THIS AFTERNOON.  WEAK DYNAMICS
AT PLAY TODAY...WITH FGEN BAND ACROSS SOUTHERN PARTS OF THE AREA BUT
MOISTURE DEPTH SHALLOW AND DRY AIR IN THE MID LEVELS.  FORECAST
SOUNDINGS SHOW MOST OF THE MOISTURE BELOW THE -10 DEGC LINE...SO A
LOW QPF EVENT.  WE MAY BE ABLE TO DEVELOP SOME LIGHT LAKE EFFECT
SNOW SHOWERS AS THE DAY PROGRESSES...ALTHOUGH LOW INVERSION HEIGHTS
AND DRY MID LEVELS WILL KEEP THINGS IN CHECK.  ANY SNOW
ACCUMULATIONS SHOULD BE LESS THAN ONE INCH.

TONIGHT/MONDAY...THE MAIN WEATHER STORY WILL PLAY OUT DURING THIS
TIMEFRAME.  SURFACE LOW WILL TRACK TO THE NORTHEAST ALONG
QUASI-STATIONARY FRONT POSITIONED ACROSS THE OHIO VALLEY.  BOTH THE
NAM AND GFS HAVE TRENDED A BIT FURTHER NORTH WITH THE SURFACE LOW
TRACK AND IT/S ASSOCIATED MOISTURE OVER THE PAST 2 RUNS.
NORMALLY...A SURFACE LOW TRACKING AS FAR SOUTH AS THIS ONE WOULD NOT
PRODUCE MUCH IN THE WAY OF SNOW ACROSS NORTHERN MICHIGAN...BUT IN
THIS CASE WE ALSO HAVE A VIGOROUS NORTHERN STREAM SHORTWAVE TROF
APPROACHING THE GREAT LAKES.  NAM CROSS SECTIONS DRAWN FROM NORTH TO
SOUTH ACROSS THE AREA /COLD AIR TO WARM AIR/ SHOW AN FGEN BAND
MOVING INTO NORTHERN LOWER MICHIGAN TOWARD 12Z MONDAY.  SATURATED
EQUIVALENT POTENTIAL TEMPERATURES ARE SLIGHTLY BELOW ZERO JUST ABOVE
THIS SLOPED FGEN AREA ACROSS MUCH OF NORTHERN LOWER BETWEEN
09Z-15Z.  THIS WOULD NORMALLY POINT TOWARD A HEAVIER SNOW AREA...BUT
WE HAVE AN INHIBITING FACTOR TO CONSIDER...MOISTURE DEPTH.  LOW
LEVEL NORTHEAST FLOW WILL BE ADVECTING IN DRIER AIR DURING THIS
TIME...RESULTING IN THE ATMOSPHERE HAVING TO FULLY MOISTEN UP.  SO
THE REAL QUESTION IS...WILL THE DELAY IN MOISTENING UP THE
ATMOSPHERE WASTE SEVERAL HOURS OF THE BEST DYNAMICS.  I THINK THE
ANSWER TO THIS IS YES...ESPECIALLY NORTH OF M-72.  THE MOISTURE
DEPTH NEVER REALLY GETS TO THE LEVEL WHERE I WOULD LIKE TO SEE FOR A
BIG SNOW EVENT...AS WE NEVER SEE A SEVERAL HOUR PERIOD WITH PRIME
TEMPERATURES IN THE -12 TO -18 DEGC RANGE WITHIN THE DEEPER
MOISTURE.  SO ALL OF THIS POINTS TO A WIDESPREAD SNOW EVENT IN
NORTHERN MICHIGAN WITH GENERALLY SMALLER FLAKE SIZE RESULTING IN
LOWER SNOW TOTALS.  WE WILL SEE SOME ENHANCEMENT OFF OF LAKE HURON
...ESPECIALLY BETWEEN ROGERS CITY AND EAST TAWAS...AND THIS
AREA COULD SEE 1-2 INCHES MORE OF ACCUMULATION THAN AREAS FURTHER
NORTH AND WEST.  AS SURFACE LOW PASSES TO THE SOUTHEAST DURING THE
AFTERNOON...LOW LEVEL FLOW BACKS TO THE NORTH...AND WE MAY ALSO SEE
SOME SNOW ENHANCEMENT OFF OF LAKE MICHIGAN /MAINLY WEST OF US-131/.
I WILL PAINT A GENERAL 2-3 INCH SNOWFALL FOR MOST AREAS OF NORTHERN
LOWER /EXCEPT THE ENHANCED AREAS/...WITH LIGHTER AMOUNTS AS YOU HEAD
NORTH INTO EASTERN UPPER.

NORTH TO NORTH NORTHWEST LAKE EFFECT DEVELOPING MONDAY NIGHT...AND A
FEW MORE INCHES OF ACCUMULATION POSSIBLE IN THOSE FAVORED LAKE
EFFECT AREAS /ESPECIALLY ALONG AND WEST OF US-131/.

JK

TUESDAY NIGHT THROUGH THURSDAY...ECMWF AND GFS APPEAR TO BE IN
REASONABLE AGREEMENT WITH REGARDS TO THE MOISTURE FIELDS THROUGH
THIS PERIOD...WHILE THE NAM SITS AS THE OUTLIER. GFS/ECMWF HAVE
RELATIVE HUMIDITY IN THE 850-700MB DROPPING OFF TO LESS THAN 25% BY
TUESDAY NIGHT ACROSS NORTHERN MICHIGAN...WHILE THE NAM IS MUCH
SLOWER AND KEEPS THE DECENT MOISTURE (>70%) AROUND MUCH LONGER. AS
IS THE CASE IN NORTHERN MICHIGAN QUITE FREQUENTLY...MODELS HAVE A
TENDENCY TO END LAKE EFFECT TOO QUICKLY...SO THE SLOWER DECREASE IN
MOISTURE DEPICTED BY THE NAM MIGHT BE THE MORE LIKELY SCENARIO...
WHICH WOULD KEEP LAKE EFFECT PRECIPITATION GOING THROUGH TUESDAY
NIGHT. REGARDLESS...WILL HOLD OFF ON INTRODUCING POPS BACK INTO THE
FORECAST TO AVOID FLIP FLOPPING WITH CHANCE POPS AND LET THE
DAY SHIFT TAKE A SECOND LOOK. OTHERWISE...AS RIDGE AXIS MOVES
OVERHEAD WEDNESDAY...TRANQUIL WEATHER WILL RETURN FOR THE MIDDLE
HALF OF THE WEEK. WITH 850MB TEMPS SHOWING VERY LITTLE
RECOVERY...MAY KEEP SOME CLOUDINESS NEAR THE LAKE SHORES...BUT
OTHERWISE...MANY AREAS WILL SEE SOME SUN FOR THE MIDDLE OF THE WEEK.
TEMPERATURES TUESDAY AND WEDNESDAY NIGHTS WILL BE SOME OF THE COLDEST
OF THE SEASON SO FAR...WITH LOWS EXPECTED TO REACH THE SINGLE
DIGITS. A FEW AREAS MAY EVEN SEE SUB-ZERO TEMPERATURES...ESPECIALLY
INLAND AREAS...WITH THE LACK OF CLOUD COVER. HIGHS WILL ALSO BE
QUITE CHILLY WITH TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS.

KAS

&&

.APX...WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH...OVERNIGHT
       THROUGH MONDAY MORNING...MIZ024-030-035-036-041-042.

&&
Hazardous weather outlook, Jan 14, 12:29 PM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1229 PM EST SUN JAN 14 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-151100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1229 PM EST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL DEVELOP ACROSS CENTRAL MICHIGAN LATE THIS EVENING AND
SPREAD NORTHWARD THROUGH NORTHERN MICHIGAN AFTER MIDNIGHT. HEAVY
SNOW IS POSSIBLE...ESPECIALLY SOUTH OF MICHIGAN ROUTE 55 AS WELL AS
PORTIONS OF NORTHEAST LOWER MICHIGAN. IN ADDITION...GUSTY WINDS WILL
PRODUCE SOME BLOWING AND DRIFTING SNOW AND FURTHER REDUCE
VISIBILITIES. SEE ONGOING WINTER STORM WATCH FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOW WILL CONTINUE MONDAY MORNING WITH HEAVY SNOW
POSSIBLE ACROSS PORTIONS OF NORTHEAST LOWER MICHIGAN. IN ADDITION...
GUSTY WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW AND FURTHER
REDUCE VISIBILITIES. SEE ONGOING WINTER STORM WATCH FOR FURTHER
DETAILS.

ADDITIONAL ACCUMULATING SNOW WILL BE POSSIBLE IN FAVORED NORTH AND
NORTHWEST FLOW LAKE EFFECT AREAS MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 12:18 PM ESTWinter Storm WatchAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Ogemaw4 hr
Jan 14, 4:06 PM ESTHeavy Snow WarningAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Manistee and 5 more16 hr

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.